MAUDE Adverse Event Report: STRYKER GMBH IMN INSTRUMENTS - LOCKING DRILL D4.2X360MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMN INSTRUMENTS - LOCKING DRILL D4.2X360MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23514236S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "it was reported that while the surgeon was drilling a distal screw hole in the gamma nail, the 4.2 mm drill bit broke off inside the hole.The surgeon was unable to retrieve the broken drill bit piece and chose to leave it inside the gamma nail hole.An x-ray was taken and the surgeon stated that the broken drill bit piece are quite stacked and would not be able to migrate.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note correction to d9 (product available to stryker).The reported event could not be confirmed since the affected device was not returned, and no evidence was provided for evaluation.That batch record could not be reviewed because the affected device was not returned and the lot number communicated was incorrect.No corrective actions are required at this time.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More information as well as the affected device must be available to confirm and determine the exact root cause of the issue.However, it must be noted that the reported drill belongs to the t2 alpha family while as per the event description and the drill was used for the gamma3 nail implantation, which is an unapproved use.The ifu clearly warns the user the following: only use an instrument for its intended purpose.Improper use of instruments may lead to loss in function or usage.If the device is returned or in any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
IMN INSTRUMENTS - LOCKING DRILL D4.2X360MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23917958
Report Number0008031020-2025-02307
Device Sequence Number9194209
Product Code LXH
UDI-Device Identifier07613327350241
UDI-Public07613327350241
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23514236S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown